Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 187, NWS Des Moines, IA

June 19, 2014Madison County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 19, 2014, 10:53 AM CDT for Madison County, Iowa. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 10:53 AM CDT (15:53 UTC)
Expired
Jun 19, 2014, 11:15 AM CDT
In force
22 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Madison County, IA

The radar

The Des Moines radar (KDMX), 48 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 11:06 AM CDTTSTM WND GST 60Truro, IAALSO VERY HEAVY RAIN STILL ONGOING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 3.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-80 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WUUS53 KDMX 191553
SVRDMX
IAC121-191615-
/O.NEW.KDMX.SV.W.0187.140619T1553Z-140619T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1053 AM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1115 AM CDT

* AT 1052 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 16 MILES NORTHEAST OF GREEN VALLEY LAKE TO NEAR
  WINTERSET TO 5 MILES SOUTHWEST OF AVENUE OF THE SAINTS EVENT
  CENTER...MOVING NORTH AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. SPOTTER INDICATED 60 MPH WINDS IN 
  LORIMOR.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  WINTERSET...EARLHAM...AVENUE OF THE SAINTS EVENT CENTER...ST.
  CHARLES...TRURO...PATTERSON...EAST PERU...MACKSBURG...BEVINGTON...
  BADGER CREEK STATE PARK AND WINTERSET-MADISON COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4150 9419 4150 9400 4147 9379 4116 9379
      4126 9405 4119 9420
TIME...MOT...LOC 1552Z 182DEG 47KT 4125 9414 4132 9405 4125 9388 

HAIL...<.75IN
WIND...70MPH

$$

SKOW
2 follow-up statements
975 
WWUS53 KDMX 191602
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 AM CDT THU JUN 19 2014

IAC121-191615-
/O.CON.KDMX.SV.W.0187.000000T0000Z-140619T1615Z/
MADISON IA-
1102 AM CDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR MADISON COUNTY...

AT 1102 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF EARLHAM TO 6 MILES NORTH OF WINTERSET
TO 5 MILES NORTH OF AVENUE OF THE SAINTS EVENT CENTER...MOVING NORTH
AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINTERSET...EARLHAM...AVENUE OF THE SAINTS EVENT CENTER...ST.
CHARLES...TRURO...PATTERSON...EAST PERU...MACKSBURG...BEVINGTON...
BADGER CREEK STATE PARK AND WINTERSET-MADISON COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4150 9419 4150 9400 4147 9379 4116 9379
      4126 9405 4119 9420
TIME...MOT...LOC 1602Z 181DEG 47KT 4142 9415 4144 9404 4138 9382 

HAIL...<.75IN
WIND...60MPH

$$

SKOW
373 
WWUS53 KDMX 191613
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1113 AM CDT THU JUN 19 2014

IAC121-191623-
/O.EXP.KDMX.SV.W.0187.000000T0000Z-140619T1615Z/
MADISON IA-
1113 AM CDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY WILL EXPIRE AT
1115 AM CDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4150 9419 4150 9400 4147 9379 4116 9379
      4126 9405 4119 9420
TIME...MOT...LOC 1611Z 182DEG 47KT 4142 9415 4144 9404 4138 9382 

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:30 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 19, 6:30 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
630 AM CDT THU JUN 19 2014

.SHORT TERM /TODAY/...
ISSUED AT 358 AM CDT THU JUN 19 2014

ONGOING CONVECTION IN THE NORTHEAST HAS BEEN FORMING ALONG AND
SOUTHWEST PROGRESSING OUTFLOW BOUNDARY.  RAINFALL RATES WERE RATHER
INTENSE INTO THE EARLY MORNING HOURS IN FAR NORTHEAST IOWA BUT HAVE
RECENTLY SUBSIDED SOME.  HOWEVER...ADDITIONAL CONVECTION IS EXPECTED
FOR THE NEXT FEW HOURS AS THE LOW LEVEL JET POINTS INTO THE STATE
WITH THE THREAT OF HEAVY RAIN PERSISTING.  DETERMINATION OF
CONVECTION TODAY REMAINS THE MAIN ISSUE AS SHORTWAVE LIFTS THROUGH
THE PLAINS THIS AFTERNOON.  THERE WILL BE INCREASING QG FORCING
THROUGH THE DAY IN ADVANCE OF THIS SYSTEM.  THIS MAY HELP MAINTAIN
CONVECTION ACROSS THE NORTH FOR A WHILE THIS MORNING...WITH THE
FOCUS SHIFTING TO THE WEST BY THIS AFTERNOON AS A BOUNDARY ENTERS
THE STATE.  FORTUNATELY...WHILE SHEAR WILL INCREASE TODAY...IT WILL
BE MODEST COMPARED TO EARLIER IN THE WEEK.  THEREFORE...SOME SEVERE
CONVECTION IS EXPECTED...MAINLY FROM WIND AND HAIL WITH AN ISOLATED
TORNADO REMAINING POSSIBLE DURING PEAK HEATING THIS AFTERNOON INTO
THE EARLY EVENING.  WILL COVER HYDROLOGY ISSUES IN THE HYDRO SECTION
BELOW.  TEMPERATURES WILL REMAIN QUITE WARM TODAY BUT MAY BE LIMITED
WITH ADDITIONAL CLOUDINESS AND PRECIPITATION...ESPECIALLY IN THE
NORTH AND FAR WEST.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 358 AM CDT THU JUN 19 2014

FOR FRIDAY...AM EXPECTING STORMS FROM THURSDAY TO CONTINUE EASTWARD
PUSH THROUGH THE CWA. LOW LEVEL JET APPEARS TO GET CUT OFF FROM
SOUTHERLY INFLOW...SO THESE STORMS MAY RAPIDLY LOSE THEIR PUNCH
DURING THE EARLY MORNING HOURS. THE MODELS...ESPECIALLY THE
NAM...DEVELOPING ANTICYCLONIC FLOW AT 850 MB ACROSS THE DMX CWA
FRIDAY MORNING AS THURSDAY/S SYSTEM WEAKENS AND EXITS THE CWA. THIS
WILL HELP IN KEEPING FRIDAY DRY AND GIVE IOWA...ESPECIALLY THE
NORTHERN PART OF THE STATE...A MUCH NEEDED CHANCE TO RECOVER FROM
THE EXCEPTIONAL RAINFALL AMOUNTS OF THE PAST FEW DAYS. 850 MB
TEMPERATURES TO REMAIN IN THE +18C TO +19C RANGE...WHICH IS ONE TO
TWO STD DEV ABOVE NORMAL. FACTORING IN THE ABUNDANT SUNSHINE
EXPECTED...WENT A FEW DEGREES ABOVE GUIDANCE.

GOOD RUN TO RUN CONSISTENCY YIELDS HIGH CONFIDENCE THAT WE WILL BE
IN WESTERLY FLOW ALOFT BEGINNING SATURDAY AND LASTING INTO THE START
OF NEXT WEEK. THIS TIME OF YEAR ESPECIALLY...WESTERLY FLOW ALOFT
TENDS TO BE SUPPORTIVE OF FAST MOVING SHORTWAVES WHICH COME OF THE
ROCKIES AND PUSH THROUGH THE MIDWEST. THE EXACT TIMING AND LOCATION
OF THESE SHORTWAVES ARE DIFFICULT TO FORECAST MUCH IN ADVANCE SO
WILL KEEP POPS WIDESPREAD ACROSS CWA AND WILL MAKE THEM MORE PRECISE
IN SUBSEQUENT UPDATES. AS OF NOW...THE NAM IS A LITTLE BIT FASTER
THAN THE GFS AND EURO IN PUSHING THE FIRST SHORTWAVE THROUGH. IN
RECENT PERFORMANCE...THE NAM HAS TENDED TO BE A FAST OUTLIER...SO
WILL SCALE BACK TIMING IN ARRIVAL OF FIRST SHORWATVE. THEREFORE AM
HEDGING TOWARDS A DRIER FORECAST FOR SATURDAY. SHORTWAVE TRAIN TO
CONTINUE FOR SUNDAY INTO MONDAY...SO WENT WITH WIDESPREAD POPS.

THE 00Z GFS MAKES A BIG AND DRASTIC CHANGE COMPARED TO ITS PREVIOUS
RUNS IN THAT IS IS NOW AGRRESSIVELY PUMPING MUCH COOLER AIR TO THE
REGION ASSOCIATED WITH A LARGE AREA OF HIGH PRESSURE SLATED TO
PROPAGATE SOUTHWARD FROM MINNESOTA. 00Z GFS NOW SHOWING 850 TEMPS OF
8C TO 10C IN THE DMX CWA FOR TUESDAY AND WEDNESDAY. 00Z EURO AND
EVEN THE PREVIOUS ENSEMBLE RUNS STILL HAS 850 TEMPS OF 13C TO 15C
DURING THAT TIME FRAME. SEEMS UNREASONABLE TO COMPLETELY REVERSE
FORECAST BASED ON A SINGLE GFS RUN...SO WILL HEDGE MORE TOWARDS THE
EURO AND ENSEMBLES AND SEE IF THE GFS FALLS BACK IN LINE...OR IF
MORE OF THE LONG TERM RUNS TREND TOWARD THIS GFS SOLUTION.

&&

.AVIATION...19/12Z
ISSUED AT 623 AM CDT THU JUN 19 2014

OUTFLOW CONTINUES TO PROGRESS SOUTHWEST THROUGH THE FORECAST AREA
THIS MORNING PRODUCING SHOWERS AND THUNDERSTORMS UPSTREAM. WINDS
WILL REMAIN SOUTH TO SOUTHEAST TODAY AHEAD OF APPROACHING FRONT
WHICH WILL SLIDE INTO THE STATE THIS AFTERNOON. SCATTERED
CONVECTION IS EXPECTED THROUGH THE DAY...BECOMING MORE NUMEROUS
THIS AFTERNOON AHEAD OF THE BOUNDARY. CONDITIONS WILL GENERALLY BE
VFR WITH MVFR TO IFR CONDITIONS IN AND AROUND THE PRECIPITATION.
THE BOUNDARY WILL PUSH THROUGH TONIGHT WITH CONVECTION ENDING FROM
WEST TO EAST. THERE WILL BE SOME PARTIAL CLEARING...HOWEVER SOME
LIGHT FOG WILL BECOME POSSIBLE OVERNIGHT AS WINDS SLACKEN.

&&

.HYDROLOGY...
ISSUED AT 358 AM CDT THU JUN 19 2014

ONGOING CONVECTION WILL LIKELY PERSIST INTO THE MORNING HOURS BEFORE
DIMINISHING THROUGH THE MORNING.  THE THREAT FOR HEAVY RAIN WILL
PERSIST WITH THIS CONVECTION AS PWATS REMAIN HIGH AND LOW LEVEL JET
CROSS THE BOUNDARY IN VICINITY OF NORTHERN IOWA.  ADDITIONAL
CONVECTION IS EXPECTED TO PASS THROUGH THIS AFTERNOON INTO THE
EVENING AS SHORTWAVE PASSES NORTHEAST THROUGH THE PLAINS WITH PWATS
REMAINING HIGH PRIOR TO BOUNDARY PASSAGE.  GIVEN THE SATURATED
CONDITIONS ACROSS NORTHERN IOWA AND THE CONTINUING THREAT OF
PRECIPITATION INTO TODAY AND EARLY EVENING...WILL EXTEND THE FLASH
FLOOD WATCH INTO THE EVENING.  SHOULD FINALLY GET SOME BREAK FROM
THE HEAVIER PRECIPITATION LATER TONIGHT AS FORCING AND BOUNDARIES
PASS TO THE EAST OF THE STATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR BLACK HAWK-BOONE-
BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GREENE-GRUNDY-
HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-
POCAHONTAS-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...COGIL
LONG TERM...KOTENBERG
AVIATION...COGIL
HYDROLOGY...COGIL
Hazardous weather outlook, Jun 19, 5:38 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
538 AM CDT THU JUN 19 2014

IAZ006-007-016-017-027-028-034-036>039-046-048>050-201045-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-BUTLER-BREMER-CALHOUN-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-STORY-MARSHALL-TAMA-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ033-044-045-057>062-070>075-081>086-092>097-201045-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ004-005-015-023>026-035-047-201045-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-
WEBSTER-BOONE-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

KOTENBERG

In the hours before

Local storm report, Jun 19, 7:44 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
744 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 AM     HAIL             5 ENE AUDUBON AIRPORT   41.72N 94.83W
06/19/2014  E0.88 INCH       AUDUBON            IA   TRAINED SPOTTER

&&

SKOW
Special weather statement, Jun 19, 8:30 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
830 AM CDT THU JUN 19 2014

IAZ016-017-025-026-035>038-046>050-058>062-070>074-081>083-
092>094-191530-
HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-WEBSTER-HAMILTON-HARDIN-
GRUNDY-GREENE-BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-
CLARKE-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...GARNER...BRITT...KANAWHA...MASON CITY...
CLEAR LAKE...EAGLE GROVE...CLARION...BELMOND...HAMPTON...
FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...
GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...
DYSART...GLADBROOK...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...
EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...
CORNING...CRESTON...OSCEOLA...BEDFORD...LENOX...NEW MARKET...
MOUNT AYR...LAMONI...LEON
830 AM CDT THU JUN 19 2014

...NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND BRIEF
DOWNPOURS...

NUMEROUS THUNDERSTORMS HAVE FORMED ACROSS CENTRAL IOWA THIS
MORNING. WHILE MANY OF THESE STORMS ARE RELATIVELY SHORT
LIVED...THEY WILL BE CAPABLE OF PRODUCING HAIL UP TO NICKEL SIZE
AND BRIEF HEAVY DOWNPOURS.

IF YOU ENCOUNTER ANY HAIL...PLEASE REPORT IT TO THE NATIONAL
WEATHER SERVICE.

KS
Local storm report, Jun 19, 9:57 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
957 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLASH FLOOD      KLEMME                  43.01N 93.60W
06/19/2014                   HANCOCK            IA   EMERGENCY MNGR

            MANY STREETS IN THE CITY FLOODED. MANY OTHER ROADS FROM
            GARNER TO GOODELL EXPERIENCING FLOODING. DEPTH OF WATER
            UNKNOWN.

&&

SKOW
Local storm report, Jun 19, 10:15 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1015 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLASH FLOOD      4 SE COULTER            42.69N 93.32W
06/19/2014                   FRANKLIN           IA   LAW ENFORCEMENT

            NUMEROUS DIRT ROADS WASHED OUT AND UNDER WATER IN THE
            SOUTHWEST AND SOUTH CENTRAL PART OF FRANKLIN COUNTY.
            LESSER FLOODING IN THE NORTHEAST PART OF THE COUNTY.

&&

SKOW
Local storm report, Jun 19, 10:48 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1048 AM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND GST     LORIMOR                 41.13N 94.06W
06/19/2014  E60 MPH          UNION              IA   TRAINED SPOTTER

            SAME SPOTTER MA403 AT WORK IN LORIMOR ALSO
            REPORTED PEA SIZED HAIL.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:08 PM CDTRiver Flood WarningDMXBlack Hawk, Wright6 days
Jun 19, 4:39 AM CDTSpecial Weather StatementDMXCerro Gordo, Franklin66 min
Jun 19, 5:23 AM CDTFlash Flood WarningDMXHancock, Winnebago6 hr
Jun 19, 6:44 AM CDTFlash Flood WarningDMXCerro Gordo, Franklin, Hancock, Wright6 hr
Jun 19, 7:09 AM CDTFlash Flood WarningDMXBlack Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hardin and 2 more6 hr
Jun 19, 7:38 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie37 min
Jun 19, 10:02 AM CDTAreal Flood WarningDMXFranklin, Hardin27 hr
Jun 19, 10:27 AM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union33 min
Jun 19, 11:12 AM CDTSpecial Weather StatementDMXDallas, Madison33 min
Jun 19, 11:34 AM CDTAreal Flood WarningDMXCerro Gordo, Hancock, Winnebago, Worth12 hr
Jun 19, 12:44 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama46 min
Jun 19, 12:56 PM CDTAreal Flood WarningDMXBlack Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hancock and 3 more12 hr
Jun 19, 1:01 PM CDTSpecial Weather StatementDMXPoweshiek29 min
Jun 19, 1:03 PM CDTSpecial Weather StatementDMXSac87 min
Jun 19, 1:19 PM CDTFlash Flood WarningDMXSac6 hr
Jun 19, 1:35 PM CDTSpecial Weather StatementDMXDavis, Wapello55 min
Jun 19, 2:52 PM CDTFlash Flood WarningDMXPalo Alto6 hr
Jun 19, 3:16 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster44 min
Jun 19, 3:45 PM CDTFlash Flood WarningDMXEmmet6 hr
Jun 19, 3:57 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie48 min
Jun 19, 4:25 PM CDTSpecial Weather StatementDMXBoone, Dallas, Polk, Story80 min
Jun 19, 4:51 PM CDTFlash Flood WarningDMXBoone, Story6 hr
Jun 19, 6:19 PM CDTSpecial Weather StatementDMXJasper, Marion86 min
Jun 19, 6:28 PM CDTSpecial Weather StatementDMXButler47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.